MAUDE Adverse Event Report: COVIDIEN (IRVINE) SILVERHAWK BTK; CATHETER, PERIPHERAL, ATHERECTOMY

COVIDIEN (IRVINE) SILVERHAWK BTK; CATHETER, PERIPHERAL, ATHERECTOMY
Model Number P4044
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code Embolism (1829)
Date of Event 08/16/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
The physician was attempting to use a silverhawk directional atherectomy device to treat a moderately calcified lesion in the mid anterior tibial artery.The right tibial peroneal trunk had a distal 90% luminal diameter stenosis and the right anterior tibial artery had a 10mm hazy band in the proximal portion which the physician decided to perform a pressure pull back gradient which yielded a 44 mmhb pressure gradient.The artery was described as having moderate tortuosity with a 3mm diameter.The device was prepped as per the ifu with no issues identified.A non-medtronic 6fr 45cm sheath and a 0.014¿ no-medtronic guidewire was used during the procedure.The guidewire was hydrated during preparation.No resistance was felt during advancement and excessive force was not used.The physician stated the first pass felt fine but on the second pass the tip of the silverhawk on the guidewire felt as if it prolapsed.Very distal embolization occurred with no treatment required.The device was inspected and the customer stated it appeared the wire lumen of the device was torn.A kink was found on the device and the customer believe the damage occurred when the device was pushed forward.The procedure as completed with 3.0 mm x 200 mm balloon inflations.Patient is doing well.
 
Additional Manufacturer Narrative
Device evaluation summary: the silverhawk device was returned for evaluation.After the guidewire was unwrapped; the guidewire was inspected and noted a 90 degree bend approximately 17cm from the end with the gold colored segment.The outer diameter of the guidewire is 0.014" and the length is 300cm.The silverhawk was inspected and observed the guidewire tubing was torn from approximately 1.4 cm and the longitudinal tear continued to the proximal end of the tubing.It should be noted dried biologics was noted over the tear surface area.The torque shaft was bent at an approximate 45 degree angle beneath the strain relief.Functional testing: the returned guidewire was back-loaded which improved the visibility of the tears.The guidewire was pulled up on while loaded inside the guidewire tubing.No resistance was encountered and verified the zipper tearing was continuous.If information is provided in the future, a supplemental report will be issued.

Brand Name
SILVERHAWK BTK
Common Device Name
CATHETER, PERIPHERAL, ATHERECTOMY
Manufacturer (Section D)
COVIDIEN (IRVINE)
9775 toledo way
irvine CA 92618
MDR Report Key6871254
Report Number2183870-2017-00403
Device Sequence Number10967466
Product Code MCW
UDI-Device Identifier00821684074107
UDI-Public00821684074107
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K061188
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/17/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/12/2019
Device Model NumberP4044
Device Catalogue NumberP4044
Device Lot NumberA443608
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/25/2017
Initial Date Received by Manufacturer 08/17/2017
Supplement Date Received by Manufacturer10/20/2017
Initial Report FDA Received Date09/15/2017
Supplement Report FDA Received Date11/17/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Weight60